MAUDE Adverse Event Report: ELLEX MEDICAL PTY LTD ULTRA Q REFLEX; OPHTHALMIC LASER

ELLEX MEDICAL PTY LTD ULTRA Q REFLEX; OPHTHALMIC LASER
Model Number LQP3106-U
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Retinal Injury (2048)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As soon as ellex medical became aware of the incident, the calibration of the laser system and alignment of the optical paths was verified by ellex service through a paf (product acceptance fault record ).All the parameters in alignments checks including offset in the paf are within the acceptance criteria which proves that the device is not at fault and is performing within the normal specifications.The general device aspects with respect to usability, instructions for use and the risk controls were evaluated.Adequacy of device design: indications of parameters relevant to safety: anterior and posterior offset located on the laser head control knob are letter and colour coded.Accuracy of controls: offset range is well defined with the required tolerance.Adequacy of labelling: operator manual (included in attachment) includes sufficient instructions , warnings, precautions for the safe use of the device and the labelling is considered adequate.Risk management : review indicated that the risk control measures ( ra tango reflex-08 in attachment) are adequate and within the normal use risk levels are acceptable.Customer complaints : the device has been in use for 9 months from the date of installation; no other untoward incidents related to device use were reported apart from this event.The service rep did confirm that the doctor acknowledged that he had not checked to confirm his proper prescription on the two oculars and therefore the laser and the field of view were not coincidental.The doctor was using "0" on the oculars when it should have been "-2".The field service technician reviewed the ocular settings with the doctor (s).The operator error caused the laser to hit posteriorly to tissue where the doctor thought he was in focus.The doctor and his practice are not willing to share any patient information after multiple requests.E2018008.
 
Event or Problem Description
The event occured in usa, (b)(6).During treatment for posterior membranectomy, the doctor hit the patient's retina , causing a small contusion.Possible user error.

Brand Name
ULTRA Q REFLEX
Common Device Name
OPHTHALMIC LASER
Manufacturer (Section D)
ELLEX MEDICAL PTY LTD
3-4 second avenue
mawson lakes, south australia 5095
AS  5095
MDR Report Key7322433
Report Number3013515803-2018-00003
Device Sequence Number1605462
Product Code HQF
UDI-Device Identifier09342395000427
UDI-Public(01)09342395000427(11)161013
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K992824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Remedial Action Inspection,Patient Monitoring
Type of Report Initial
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLQP3106-U
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/15/2018
Device Age18 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2018
Initial Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1